Problems adjusting to new medication

About Five weeks ago I switched from levothyroxine tablets to liquid levothyroxine. I switched mainly due to the tablets causing pains in my side plus I've never felt great on tablets. The first few weeks on the the liquid was great, the pain went almost instantly, anxiety reduced, I had my get up and go back and was full of ideas for the future and felt I had the energy to act on those ideas...almost like before I ever had hashis.

Then the problems started, the main ones were fatigue, high temp at night and a strange rash appeared I tried to ignore due to the pros of liquid.

I then tried increasing from 50 to 75mg on docs recommendation...things got worse ...extreme fatigue, just felt hyper almost 'crazy'. Then I reduced to 50 liquid but fatigue persisted.

This morning I couldn't face taking the liquid again but needed something as felt in a daze....I took 50mcg of the tablets, within ten minuites the pain was back, along with anxiousness but fuzziness/daze went.

Question is where can I go from here? Maybe compounded levo? I don't want to continue taking the standard tablets as this pain is unbearable...and the liquid causes extreme exhaustion.

Last edited by

5 Replies

  • Em-Lou,

    Did you have thyroid levels checked after you'd been taking 50mg liquid Levothyroxine?

  • Hi Clutter, no my levels were not checked. Doc suggested an increase to see if it would help my no libido situation and suggested checking levels after 4-6 weeks. I have not taken either thyroxine today.

  • Em-Lou,

    It's a pity your GP didn't check levels before increasing dose. Fatigue can be caused by under and over medication. I think you should resume taking 50mcg if you can't tolerate 75mcg and arrange a thyroid function test. The high temperature and rash may be due to infection. Your GP should do a full blood count to check.

  • Thank you, will start taking 50 again in the morning and arrange for a test. I did consider that the temperature and rash could be an infection but the temperature is only there when I take the liquid thyroxine. Will work on the above, thanks again.

  • Em-Lou,

    High temperature can be due to over medication which is why you should have a thyroid test.

You may also like...